Tattoo inks contain ingredients that can cause an allergic reaction in some people. Sometimes, this reaction can occur months or years after getting a tattoo.
People tend to develop an allergy to a specific color of ink. While any color can cause an allergic reaction, the American Academy of Dermatology suggest red ink causes the most allergic reactions.
In some cases, medical procedures can also result in an allergic reaction, even in an old tattoo. Triggers may include joint replacement surgery or receiving treatment for HIV.
A mild allergic reaction can cause:
- pimple-like bumps
- crusting or flaking
- raised, scaly skin
- clear fluid coming from the tattoo
Sometimes a mild allergic reaction will go away on its own. If it does not get better within a few days, see a doctor.
A severe allergic reaction can be life threatening.
Seek immediate medical care for the following symptoms:
- trouble breathing
- fast heart rate
- chest tightness
- severe swelling
Source Article from https://www.medicalnewstoday.com/articles/326992.php